MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim# : (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2; -13.0/3.0/7 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6) 2023.The patient experienced refractive surprise.On (b)(6) 2023 the lens was exchanged with a same length but different model and power lens and this resolved the problem.The cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned dry in a microcentrifuge vial with residue/debris on product.Visual inspection found no visible damage, with fibers on the lens surface.Dimensional inspection found the lens to be within specifications.Functional inspection found the returned lens did not meet original values measured at the time of manufacturing.Additional data: h6- type of investigation code: 3331- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker ave
monrovia, CA 91016
MDR Report Key17210598
Report Number2023826-2023-02570
Device Sequence Number12147531
Product Code QCB
UDI-Device Identifier00840311312368
UDI-Public00840311312368
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-MSI-PF, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale